MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXRIB SCREWDRIVER BLADE SELF-RETAINING F/90 SCRWDRVR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXRIB SCREWDRIVER BLADE SELF-RETAINING F/90 SCRWDRVR
Model Number 03.501.750
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary.Investigation flow: visual.Visual inspection: the matrixrib screwdriver blade self-retaining f/90° screwdriver (product code: 03.501.750 & lot no: unknown) was received at us cq.The visual inspection of the received device indicated that there are numerous dings on the driver and the blade end along with various cosmetic non-conformances along the length of the part.All these signs are indicative of a part that has been used numerous times.The worn condition of the compliant device is consistent as an end of the life indicator for the device.The alleged device interaction issue may be caused due to the device worn condition.Due to the worn condition, the complaint can be confirmed as the device is now inoperable.Conclusion: after a visual inspection per guidance provided in windchill document, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.The lot number is unknown and the possible root cause for this issue is not related to the manufacturing, therefore a manufacturing record evaluation is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: the possible root cause for this issue is not related to manufacturing, therefore a manufacturing record evaluation is not required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the shaft for 90° screwdriver would strip out/not turn screw when tested.There was no patient involvement.This complaint involves twenty-five (25) devices.This report is for (1) matrixrib screwdriver blade self-retaining f/90° screwdriver.This is report 3 of 3 for (b)(4).Related product complaint: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 5 of 5 for (b)(4).

Brand Name
MATRIXRIB SCREWDRIVER BLADE SELF-RETAINING F/90 SCRWDRVR
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10712609
Report Number2939274-2020-04753
Device Sequence Number17070959
Product Code HXX
UDI-Device Identifier10887587011424
UDI-Public(01)10887587011424
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.501.750
Device Catalogue Number03.501.750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1